MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø10X150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø10X150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1819-1015S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a t2 ankle nail that was implanted a few weeks prior is now requiring a revision surgery within the next week due to the nail fracturing.The 10x150mm ankle nail used for fracture, was locked with 1 proximal tibial screw and one distal calcaneal screw.Stryker had recommended the use of additional locking screws for extra stability and the addition of an end cap to lock the construct, however stryker advice was not implemented.The patient will be revised with removal of the ankle nail and fusion of the ankle with plating.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned and no additional information provided for evaluation.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information as well as the affected device must be available in order to determine the exact root cause of the failure.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
ANKLE ARTHRODESIS NAIL, RIGHT T2 ANKLE Ø10X150MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15923081
Report Number0009610622-2022-00571
Device Sequence Number20138446
Product Code HSB
UDI-Device Identifier04546540673374
UDI-Public04546540673374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1819-1015S
Device Catalogue Number18191015S
Device Lot NumberK0255E9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale